Format

Send to

Choose Destination
J Immunother. 2017 Sep;40(7):282-285. doi: 10.1097/CJI.0000000000000178.

Severe Ocular Myositis After Ipilimumab Treatment for Melanoma: A Report of 2 Cases.

Author information

1
Departments of *Dermatology and National Center for Tumor Diseases (NCT) †Diagnostic Radiology, University Hospital Heidelberg ‡German Cancer Research Center, Clinical Cooperation Unit Nuclear Medicine, Heidelberg, Germany.

Abstract

Ipilimumab binds and blocks cytotoxic T-lymphocyte-associated antigen-4, causing enhanced T-cell reaction, antitumor response, and significant improvement of the overall survival of patients with metastatic melanoma. Patients treated with ipilimumab can develop immune-related adverse effects, primarily dermatitis, colitis, hepatitis, and hypophysitis. Although, in phase I-III studies, 64.2% of all patients suffered from immune-related adverse effects, ocular adverse effects occurred in 1.3% only. In the cases reported below, 2 patients with metastatic melanoma developed severe ocular myositis after treatment with ipilimumab. These are the first 2 reports of successful treatment of this condition by use of a combination of methylprednisolone and mycophenolate mofetil, and, in 1 of the cases, additional medication with intravenous immunoglobulin.

PMID:
28604554
DOI:
10.1097/CJI.0000000000000178
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center